Lightning, Brunswick
- When
- June 9, 2:50 PM EST
- Where
- Brunswick County, 0.57 mi W of Bishop
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.180, -78.090
Lightning struck a tree, which fell on power lines.
A slow moving cold front produced heavy rain and lightning over southeast North|Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A slow moving cold front produced heavy rain and lightning over southeast North|Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 9, 1:27 PM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 227 PM EDT TUE JUN 9 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WEDNESDAY AS A COLD FRONT MOVES INTO THE CAROLINAS AND WEAKENS. HOT AND HUMID CONDITIONS ARE EXPECTED LATE THIS WEEK AND WEEKEND...WITH HEAT INDICES BECOMING INCREASINGLY UNCOMFORTABLE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...SURFACE ANALYSIS SHOWS THE LEE TROUGH IN PLACE AND AS EXPECTED CONVECTION IS BREAKING OUT. THE ELEMENTS ARE STILL IN PLAY FOR GOOD COVERAGE WITH THE INSTABILITY AND FORCING MECHANISMS. 1200 UTC GUIDANCE REMAINS BULLISH AS WELL. WILL CONTINUE TO ADVERTISE LIKELY POPS INTO THE LATER AFTERNOON HOURS...AS THE HRRR...AT LEAST THE CONSENSUS OF THE LAST FEW CYCLES SHOWS SEA BREEZE DRIVEN ACTIVITY TRANSLATING TO MORE INLAND DYNAMICALLY FORCED ACTIVITY LATER. WITH THE DIURNAL NATURE OF THE CONVECTION...AND THE FACT THE FRONT/TROUGH IS WEAKENING...OVERNIGHT ACTIVITY SHOULD BE LIMITED AND HAVE WALKED BACK POPS SLIGHTLY. WARMER GUIDANCE CONTINUES TO LOOK LIKE THE BETTER FIT FOR OVERNIGHT LOWS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...WE WILL SEE A TYPICAL LATE SPRING/EARLY SUMMER TIME PATTERN FOR THE SHORT TERM. AN APPROACHING COLD FRONT WILL DISSIPATE AS IT ENTERS THE COASTAL PLAINS OF THE CAROLINAS FROM THE NW EARLY ON WEDNESDAY MORNING. FOR THE REMAINDER OF THE SHORT TERM A BERMUDA HIGH PRESSURE PATTERN OFFSHORE AND A PIEDMONT-STYLE THERMAL TROUGH INLAND WILL COMBINE WITH A DEEPLY MOIST COLUMN TO KEEP IN THE CHANCE FOR CONVECTION THROUGH THE PERIOD. BEST CHANCES FOR CONVECTION WILL BE ON WEDNESDAY AS P/W CONTENTS WILL BE THE HIGHEST...APPROACHING 2 INCHES...AND THE ATMOSPHERE WILL CONTINUE TO BE ROILED BY RESIDUAL OUTFLOW BOUNDARIES AND A SERIES OF WEAK UPPER DISTURBANCES. WEAK UPPER RIDGING AND LOWER P/W CONTENTS WILL MAKE FOR LESSER POPS ON THURSDAY. TEMPERATURES WILL REMAIN AROUND OR JUST ABOVE CLIMO THROUGH THE SHORT TERM. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 AM TUESDAY...BERMUDA HIGH AND STRENGTHENING MID LEVEL RIDGE WILL PRODUCE TEMPERATURES WELL ABOVE CLIMO THROUGH THE PERIOD. MID LEVEL RIDGE WILL BE WEAKEST ON FRI...PROVIDING AN OPPORTUNITY FOR AFTERNOON CONVECTION. CONVECTION WILL BE AIDED BY LINGERING DEEP MOISTURE...FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES NEAR 2 INCHES FRI...AND PRESENCE OF WEAK SHORTWAVE ROTATING AROUND WESTERN EDGE OF THE RIDGE. SUBSIDENCE OVER THE REGION WILL INCREASE DURING THE WEEKEND AS 5H RIDGE GRADUALLY GAINS STRENGTH. FORECAST SOUNDINGS MAINTAIN PRECIPITABLE WATERS AROUND 2 INCHES SO DESPITE THE SUBSIDENCE AND DOWNSLOPE FLOW THERE WILL BE ABUNDANT DEEP MOISTURE. AS SUCH WILL RETAIN INHERITED SILENT DIURNAL POP. THERE IS POTENTIAL FOR SUN TO BE MORE ACTIVE IF WEAK COLD FRONT IS ABLE TO SAG SOUTH INTO THE REGION. HOWEVER THIS APPEARS TO BE A LONG SHOT AT BEST...ESPECIALLY GIVEN THE STRENGTH OF THE MID LEVEL RIDGE AND THE TIME OF YEAR. 5H RIDGE CONTINUES TO EXPAND/STRENGTHEN MON BUT AS IS THE CASE OVER THE WEEKEND ISOLATED CONVECTION WILL REMAIN A POSSIBILITY. HIGHS WILL BE IN THE LOW TO MID 90S THROUGH THE PERIOD WITH LOWS IN THE LOW TO MID 70S. TRIPLE DIGIT HEAT INDEX VALUES ARE STILL EXPECTED FOR THE WEEKEND AND START OF NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...A COLD FRONT WILL BECOME NEARLY STATIONARY THIS AFTERNOON...WITH SCATTERED/NUMEROUS SHOWERS AND POSSIBLE THUNDERSTORMS EXPECTED. THE SEA BREEZE RESULTANT WILL BE A FOCUS FOR CONVECTION...WITH POSSIBLE HEAVY BANDS OF CONVECTION FOR THE COASTAL TERMINALS FROM MIDDAY THROUGH MOST OF THE AFTERNOON HOURS. THE RESULTANT WILL BE SLOW TO MOVE INLAND DUE TO THE STEERING FLOW. BRIEF PERIODS OF IFR CONDITIONS ARE POSSIBLE...ALONG WITH A RUMBLE OF THUNDER. MOST OF THE CONVECTION WILL END BY EARLY EVENING...HOWEVER GIVEN THE PROXIMITY OF THE FRONT...COULD NOT RULE OUT A SHOWER THROUGH THE OVERNIGHT HOURS. WEDNESDAY...A CONTINUED CHANCE FOR CONVECTION...HOWEVER COVERAGE IS EXPECTED TO BE LESS THAN TODAY. EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS/TEMPO MVFR EACH DAY...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...WINDS AND SEAS SEEM TO HAVE REACHED THEIR RESPECTIVE HIGHS FOR THE SCEC EVENT AND WILL HOLD ONTO THE HEADLINE THROUGH 6 PM. LOW LEVEL WIND FIELDS ARE MUCH WEAKER FOR THE OVERNIGHT PERIOD AS COMPARED TO THIS MORNING SO A DOWNWARD TREND IN THE WIND FORECAST AND SEAS FOR THAT MATTER IS IN ORDER. EXPECT A SOUTHWEST FLOW OF 10-15 KNOTS MOSTLY LEANING TOWARD THE LOWER END OF THE RANGE. SEAS WILL SETTLE INTO A 2-4 FOOT RANGE WITH THE OUTSIDE CHANCE OF A RESIDUAL FIVE FOOTER THIS AFTERNOON. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...BERMUDA-STYLE HIGH PRESSURE WILL MAINTAIN A MODEST SOUTHWESTERLY FLOW OVER THE WATERS THROUGH THE SHORT TERM...WITH SW WINDS OF 10 TO 15 KTS AND SEAS IN THE 2 TO 3 FT RANGE. BIGGEST THREAT THROUGH THE SHORT TERM WILL BE SHOWER AND THUNDERSTORM ACTIVITY WHICH WILL BE PRESENT ON BOTH DAYS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 AM TUESDAY...BERMUDA HIGH WILL CONTINUE TO BE THE DOMINANT FEATURE DURING THE PERIOD MAINTAINING SOUTHWEST FLOW ACROSS THE WATERS. PIEDMONT TROUGH WILL BECOME MORE DEFINED WHICH WILL LEAD TO A SLIGHT INCREASE IN DAYTIME WIND SPEEDS. WEAK FRONT TRIES TO DROP IN FROM THE NORTHWEST LATE IN THE PERIOD. HAVE DOUBTS THE FRONT WILL REACH THE AREA BUT IT WILL TIGHTEN THE GRADIENT A BIT RESULTING IN A SLIGHT BUMP IN WIND SPEEDS SAT NIGHT. WINDS WILL BE WITHIN THE 10 TO 15 KT FOR MOST OF THE PERIOD THOUGH AN INCREASE TO 15 TO 20 KT IS EXPECTED SAT NIGHT. SEAS 2 TO 3 FT FRI BUILD TO 3 TO 4 FT LATER SAT AND SAT NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...REK/SHK NEAR TERM...SHK SHORT TERM...REK LONG TERM...III AVIATION...DL MARINE...REK/III/SHK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT TUE JUN 9 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-101945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 339 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BECOME STRONG...PRODUCING GUSTS TO 40 MPH ACCOMPANIED BY TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES MAY REACH 100 DEGREES IN THE PERIOD FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 PM EDT TUE JUN 9 2015 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT TUE JUN 9 2015
SCZ023-032-091915-
FLORENCE-DARLINGTON-
208 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FLORENCE AND
SOUTHEASTERN DARLINGTON COUNTIES...
AT 208 PM EDT...A STRONG THUNDERSTORM WAS NEAR DARLINGTON RACEWAY...
OR 7 MILES SOUTHWEST OF DARLINGTON...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...DARLINGTON...TIMMONSVILLE...LAMAR...QUINBY...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...DARLINGTON RACEWAY...MARS
BLUFF...CLAUSSEN...OATS...HEALTH SOUTH REHABILITATION HOSPITAL...
MCLEOD REGIONAL MEDICAL CENTER...CAROLINAS HOSPITAL SYSTEM AND
CAROLINAS HOSPITAL SYSTEM - CEDAR TOWER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 155 AND 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3429 8010 3432 7966 3430 7966 3430 7962
3429 7960 3426 7956 3424 7955 3420 7956
3419 7957 3418 7957 3417 7956 3405 7958
3418 8011
TIME...MOT...LOC 1808Z 276DEG 14KT 3423 7997
MBBThe Wilmington radar (KLTX), 38 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 lightning, 1 flood. Local standard time, as filed.
Lightning struck a tree, which fell on power lines.
Flooding was reported on Carolina Beach Road in front of Legion Stadium and on Southern Blvd, as well as Morningside Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587843, 587841.